Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 155, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 26, 2019, 2:53 PM CDT for Monroe County, Randolph County, Saint Clair County, Illinois; Sainte Genevieve County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2019, 2:53 PM CDT (19:53 UTC)
- Expired
- Jun 26, 2019, 3:45 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 87 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 702 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887
WUUS53 KLSX 261953
SVRLSX
ILC133-157-163-MOC186-262045-
/O.NEW.KLSX.SV.W.0155.190626T1953Z-190626T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
253 PM CDT Wed Jun 26 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Monroe County in southwestern Illinois...
Northwestern Randolph County in southwestern Illinois...
Southeastern St. Clair County in southwestern Illinois...
Northeastern Ste. Genevieve County in southeastern Missouri...
* Until 345 PM CDT.
* At 253 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Red Bud to near Ste. Genevieve,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chester, Ste. Genevieve, Red Bud, New Athens, Evansville, Baldwin,
Preston, Prairie Du Rocher, Prairie, Lenzburg, Fayetteville, Ellis
Grove, Ruma, Kaskaskia, Walsh, Renault, Kellogg, Ames, Roots and
Modoc.
This includes Interstate 55 in Missouri near exit 150.
This also includes Felix Valle House State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3841 8980 3795 8981 3786 9016 3820 9016
TIME...MOT...LOC 1953Z 241DEG 16KT 3817 9010 3793 9009
HAIL...1.00IN
WIND...60MPH
$$
Britt3 follow-up statements
177
WWUS53 KLSX 262013
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
313 PM CDT Wed Jun 26 2019
ILC133-157-163-MOC186-262045-
/O.CON.KLSX.SV.W.0155.000000T0000Z-190626T2045Z/
Monroe IL-Randolph IL-St. Clair IL-Ste. Genevieve MO-
313 PM CDT Wed Jun 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN MONROE...NORTHWESTERN RANDOLPH...SOUTHEASTERN ST.
CLAIR AND EAST CENTRAL STE. GENEVIEVE COUNTIES...
At 313 PM CDT, severe thunderstorms were located along a line
extending from Red Bud to near Ste. Genevieve, moving northeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chester, Ste. Genevieve, Red Bud, New Athens, Evansville, Baldwin,
Preston, Prairie Du Rocher, Prairie, Lenzburg, Fayetteville, Ellis
Grove, Ruma, Kaskaskia, Walsh, Kellogg, Ames, Roots, Modoc and New
Palestine.
This also includes Felix Valle House State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3841 8980 3795 8981 3788 9009 3824 9009
TIME...MOT...LOC 2013Z 242DEG 19KT 3821 9000 3797 8999
HAIL...1.00IN
WIND...60MPH
$$
Britt344
WWUS53 KLSX 262026
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
326 PM CDT Wed Jun 26 2019
ILC133-163-262035-
/O.CAN.KLSX.SV.W.0155.000000T0000Z-190626T2045Z/
Monroe IL-St. Clair IL-
326 PM CDT Wed Jun 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE AND
SOUTHEASTERN ST. CLAIR COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3790 9000 3793 9003 3796 9004 3814 8998
3822 8982 3822 8980 3795 8981
TIME...MOT...LOC 2025Z 250DEG 17KT 3809 8990 3795 8990
$$
ILC157-MOC186-262045-
/O.CON.KLSX.SV.W.0155.000000T0000Z-190626T2045Z/
Randolph IL-Ste. Genevieve MO-
326 PM CDT Wed Jun 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL RANDOLPH AND NORTHEASTERN STE. GENEVIEVE COUNTIES...
At 325 PM CDT, severe thunderstorms were located along a line
extending from Evansville to near Chester, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chester, Ste. Genevieve, Evansville, Baldwin, Preston, Ellis Grove,
Kaskaskia, Walsh, Roots and New Palestine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3790 9000 3793 9003 3796 9004 3814 8998
3822 8982 3822 8980 3795 8981
TIME...MOT...LOC 2025Z 250DEG 17KT 3809 8990 3795 8990
HAIL...1.00IN
WIND...60MPH
$$
Britt779
WWUS53 KLSX 262039
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
339 PM CDT Wed Jun 26 2019
ILC157-MOC186-262049-
/O.EXP.KLSX.SV.W.0155.000000T0000Z-190626T2045Z/
Randolph IL-Ste. Genevieve MO-
339 PM CDT Wed Jun 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RANDOLPH AND
NORTHEASTERN STE. GENEVIEVE COUNTIES WILL EXPIRE AT 345 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.
LAT...LON 3790 9000 3793 9003 3796 9004 3814 8998
3822 8982 3822 8980 3795 8981
TIME...MOT...LOC 2039Z 241DEG 16KT 3812 8983 3798 8983
$$
BrittWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:13 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 26, 12:13 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1213 PM CDT Wed Jun 26 2019 .SHORT TERM... (Through Late Tonight) Issued at 326 AM CDT Wed Jun 26 2019 CAMS like the HRRR depict at least widely scattered diurnal convection developing this afternoon with the best coverage across southeast MO as the atmosphere becomes unstable with daytime heating and as an MCV approaches from the decaying MCS over southwest MO early this morning. This convection should dissipate by late evening. The NAM model drops an MCS southeastward through northeast MO and IL late this afternoon and evening, while the 4 km NAM Nest is a little slower and further west with its MCS. Not real confident with the NAM solutions, but would not be surprised to see isolated to scattered showers/storms late this afternoon and early this evening across central and southeast MO and southwest IL. Slightly warmer and more humid conditions can be expected today and tonight as upper level heights gradually rise with south-southwest surface/low level winds. GKS .LONG TERM... (Thursday through Tuesday) Issued at 326 AM CDT Wed Jun 26 2019 Thursday and Thursday night appear dry at this time as upper level ridging builds over MO and IL with continued southerly surface winds as the synoptic boundary remains well north of our forecast area. Daytime highs may be slightly warmer compared to Wednesday, although it appears that we will be getting into a typical Summertime weather pattern with persistent temperatures generally slightly above normal for late June. The NAM model continues dry for our area with the exception of an MCS dropping south- southwestward into northeast MO and west central IL late Friday night as it forecasts a back-door type cold front approaching our area as a surface ridge builds into the Great Lakes region. Difficult to forecast location and timing of an MCS that far out in time so do not have a lot of confidence in this solution, especially since the operational GFS or ECMWF model does not forecast a similar backdoor front. The weekend looks mainly dry with the mid-upper level ridge centered over Iowa and northern MO. The chance of convection will increase by Tuesday as the upper level ridge shifts east of our area and as a mid-upper level trough approaches western MO on Tuesday. GKS && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1151 AM CDT Wed Jun 26 2019 SPECIFICS FOR KCOU, KUIN: A remnant thunderstorm complex over southwestern MO was moving very slowly eastward at TAF issuance. This feature will support scattered SHRA/TSRA from around 26/21z through around 27/02z, but it is unclear whether SHRA/TSRA will extend far enough northward to affect KCOU. Similar concerns exist for KUIN due to a separate remnant thunderstorm complex which was located over extreme northwestern MO at TAF issuance. Otherwise, expect diurnal cumulus and light southerly to southwesterly winds. SPECIFICS FOR KSTL, KSUS, KCPS: VFR conditions are expected for the first 0-3 hours of the valid TAF period, but uncertainty increases after 21z. A remnant thunderstorm complex over southwestern MO was moving very slowly eastward at TAF issuance, and while it is expected to generate additional thunderstorms this afternoon, it is unclear how far north the convection might spread. VCTS from 26/21z - 27/02z seems appropriate at this time until the northern extent of the convection has been established. Otherwise, light southerly to southwesterly winds will persist through the period. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 26, 4:14 AM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 414 AM CDT Wed Jun 26 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-270915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 414 AM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms this afternoon and early this evening. A few storms may become strong with small hail and strong gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a slight chance of thunderstorms across southeast Missouri and southwest Illinois on Thursday. There is also a slight chance of thunderstorms across portions of our area both Monday and Tuesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. GKS
In the hours before
Local storm report, Jun 26, 2:07 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL LEADINGTON 37.84N 90.49W
06/26/2019 M1.00 INCH ST. FRANCOIS MO TRAINED SPOTTER
REPORTED AT 32 AND 67 LEADINGTON MO.
&&
MRBLocal storm report, Jun 26, 2:10 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
210 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 2 NE FRENCH VILLAGE 37.99N 90.36W
06/26/2019 M0.25 INCH ST. FRANCOIS MO TRAINED SPOTTER
PEA SIZED HAIL REPORTED.
&&
MRBLocal storm report, Jun 26, 2:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
223 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND DMG 1 ESE SULLIVAN 38.21N 91.15W
06/26/2019 FRANKLIN MO PUBLIC
REPORTED AT 321 WATSON RD SULLIVAN: 2.5 INCH
TREE LIMBS DOWN.
&&
MRBLocal storm report, Jun 26, 2:26 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL 1 W UNION 38.45N 91.03W
06/26/2019 M0.25 INCH FRANKLIN MO PUBLIC
REPORTED AT UNION HIGH SCHOOL: PEA SIZED
HAIL.
&&
MRBLocal storm report, Jun 26, 2:27 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
227 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HEAVY RAIN 2 NE FRENCH VILLAGE 37.99N 90.36W
06/26/2019 M0.90 INCH ST. FRANCOIS MO PUBLIC
SPOTTER REMARKED THAT TEMPERATURE DROPPED 20
DEGREES IN THAT TIME.
&&
MRBSpecial weather statement, Jun 26, 2:29 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service St Louis MO
229 PM CDT Wed Jun 26 2019
ILZ058-098-MOZ036-052-060>063-065-073-262000-
Calhoun IL-Greene IL-Pike MO-St. Louis MO-St. Charles MO-
Washington MO-Jefferson MO-Franklin MO-Lincoln MO-Warren MO-
229 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN AND SOUTHWESTERN
GREENE COUNTIES IN SOUTHWESTERN ILLINOIS...WESTERN ST. CHARLES...
EASTERN LINCOLN...NORTHWESTERN JEFFERSON...NORTHWESTERN WASHINGTON...
EASTERN FRANKLIN...WEST CENTRAL ST. LOUIS...SOUTHEASTERN WARREN
COUNTIES IN EAST CENTRAL MISSOURI AND EASTERN PIKE COUNTIES IN
NORTHEASTERN MISSOURI UNTIL 300 PM CDT...
At 228 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elsberry to Wright City to near Miramiguoa
Park. Movement was east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
O'Fallon, Wildwood, Wentzville, Lake St. Louis, Washington, Dardenne
Prairie, Troy, Union, Pacific, St. Clair, Wright City, Elsberry, St.
Paul, Gray Summit, Villa Ridge, Moscow Mills, Winfield, Marthasville,
Hardin and Innsbrook.
This includes the following highways...
Interstate 44 in Missouri between exits 239 and 257.
Interstate 70 in Missouri between exits 199 and 216.
This also includes Cuivre River State Park and Robertsville State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3932 9050 3892 9070 3818 9072 3812 9109
3881 9109 3925 9083
TIME...MOT...LOC 1928Z 247DEG 21KT 3922 9078 3884 9100 3822 9101
BrittThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:25 PM CDT | Special Weather Statement | LSX | Pike | 35 min |
| Jun 26, 2:03 PM CDT | Special Weather Statement | LSX | Pike | 27 min |
| Jun 26, 2:10 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 50 min |
| Jun 26, 2:19 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 41 min |
| Jun 26, 2:29 PM CDT | Special Weather Statement | LSX | Calhoun | 31 min |
| Jun 26, 3:05 PM CDT | Special Weather Statement | LSX | Calhoun | 40 min |
| Jun 26, 3:17 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 43 min |
| Jun 26, 3:58 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 47 min |
| Jun 26, 4:49 PM CDT | Special Weather Statement | LSX | Bond | 41 min |
| Jun 26, 5:14 PM CDT | Special Weather Statement | LSX | Fayette | 46 min |
| Jun 26, 1:37 PM CDT | Special Weather Statement | LSX | Saint Francois | 23 min |
| Jun 26, 1:49 PM CDT | Special Weather Statement | LSX | Warren | 26 min |
| Jun 26, 2:00 PM CDT | Special Weather Statement | LSX | Sainte Genevieve | 30 min |
| Jun 26, 3:11 PM CDT | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 34 min |
| Jun 26, 4:25 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Jun 26, 6:00 PM CDT | Flash Flood Warning | LSX | Saint Louis | 2 hr |
| Jun 26, 6:18 PM CDT | Flash Flood Warning | LSX | Iron, Madison, Saint Francois | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.